Alert archive / Wyoming / Red Flag Warnings in 2017

Red Flag Warning 14, NWS Cheyenne, WY

August 26, 2017

NWS Cheyenne, WY issued this red flag warning at Aug 26, 2017, 10:41 AM MDT. It took effect at Aug 26, 2017, 1:00 PM MDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 26, 2017, 10:41 AM MDT (16:41 UTC)
In effect from
Aug 26, 2017, 1:00 PM MDT
Expired
Aug 26, 2017, 6:55 PM MDT
In force
6 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted.

110 
WWUS85 KCYS 261641
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
1041 AM MDT Sat Aug 26 2017

...Critical Fire Conditions Across East Central Wyoming this
Afternoon...

.Dry, hot and breezy conditions this afternoon will produce
critical fire danger across east central Wyoming.

WYZ301-270100-
/O.NEW.KCYS.FW.W.0014.170826T1900Z-170827T0100Z/
Niobrara/Lower Elevations of Converse/Thunder Basin National
Grassland-
1041 AM MDT Sat Aug 26 2017

...RED FLAG WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR LOW
HUMIDITIES AND BREEZY CONDITIONS FOR FIRE WEATHER ZONE 301...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect until 7 PM MDT this evening. 

* AFFECTED AREA...Fire weather zone 301.

* WIND...West/northwest at 15 to 20 mph with gusts of 25 to 30
  mph.

* HUMIDITY...Falling to between 13 and 18 percent.

* THUNDERSTORMS...None today.

* HIGHEST THREAT...is located across the western half of fire 
  weather zone 301.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Hahn
2 follow-up statements
083 
WWUS85 KCYS 261919
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
119 PM MDT Sat Aug 26 2017

...Critical Fire Conditions Across East Central Wyoming this
Afternoon...

.Dry, hot and breezy conditions this afternoon will produce
critical fire danger across many lower elevations of southeast
Wyoming.

WYZ308-310-270100-
/O.EXA.KCYS.FW.W.0014.000000T0000Z-170827T0100Z/
Laramie Valley/Shirley Basin-
Platte/Goshen/Central and Eastern Laramie-
119 PM MDT Sat Aug 26 2017

...RED FLAG WARNING IN EFFECT UNTIL 7 PM MDT THIS EVENING FOR LOW
HUMIDITIES AND GUSTY WINDS FOR FIRE WEATHER ZONES 308 AND 310...

The National Weather Service in Cheyenne has issued a Red Flag
Warning, which is in effect until 7 PM MDT this evening. 

* AFFECTED AREA...Fire weather zones 308 and 310.

* WIND...West/northwest at 15 to 20 mph with gusts of 25 to 30 
  mph.

* HUMIDITY...12 to 17 percent.

* THUNDERSTORMS...None today.

* HIGHEST THREAT...is located across fire weather zone 308 and the
  southern portion of fire weather zone 310.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

WYZ301-270100-
/O.CON.KCYS.FW.W.0014.000000T0000Z-170827T0100Z/
Niobrara/Lower Elevations of Converse/Thunder Basin National
Grassland-
119 PM MDT Sat Aug 26 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR LOW HUMIDITIES AND GUSTY WINDS FOR FIRE WEATHER ZONE 301...

* AFFECTED AREA...Fire weather zone 301.

* WIND...Northwest at 15 to 20 mph with gusts of 25 to 30 mph.

* HUMIDITY...12 to 17 percent.

* THUNDERSTORMS...None today.

* HIGHEST THREAT...is located across the western half of fire 
  weather zone 301.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Hahn
246 
WWUS85 KCYS 270055
RFWCYS

URGENT - FIRE WEATHER MESSAGE
National Weather Service Cheyenne WY
655 PM MDT Sat Aug 26 2017

WYZ301-308-310-270200-
/O.CAN.KCYS.FW.W.0014.000000T0000Z-170827T0100Z/
Niobrara/Lower Elevations of Converse/Thunder Basin National
Grassland-Laramie Valley/Shirley Basin-
Platte/Goshen/Central and Eastern Laramie-
655 PM MDT Sat Aug 26 2017

...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW
HUMIDITIES FOR FIRE WEATHER ZONES 301, 308, AND 310...

The National Weather Service in Cheyenne has cancelled the Red
Flag Warning. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Aug 26, 10:15 AM MDT, 26 minutes earlier.

Area forecast discussion, Aug 26, 10:15 AM MDT, 26 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1015 AM MDT Sat Aug 26 2017

.SHORT TERM...Today through Monday...

No major forecast concerns over the next several days. We did have
some convection develop over the western Nebraska Panhandle during
the overnight hours, but quickly tracked eastward into portions of
central Nebraska. We believe this may have resulted from a low-lvl
boundary associated w/ collapsing showers near Scottsbluff earlier
this AM. Nonetheless, this activity has moved out of the area, and
GOES-16 satellite imagery indicates mostly clear skies over south-
east WY and the western NE Panhandle as of 10z. There has been fog
early this AM across northern portions of the CWA with fairly rich
low-level moisture behind a weak surface boundary, so we have went
ahead and added patchy fog through 15z based on HRRR trends. A bit
of an uncertain convective forecast this afternoon w/ a lee trough
expected to push east across the high plains. No significant upper
level support, but low-level convergence may be enough forcing for
an isolated shower/thunderstorm later today, despite little/no QPF
in the models. The fact we were able to initiate thunderstorms at/
around 2 AM this morning, provides enough confidence to add slight
chance PoPs over the high plains this afternoon. After today, look
for upper-level ridging to build over the southwestern US with dry
northwest flow aloft to prevail over the CWA. Precip chances will,
most likely be confined to the mountains on Sun/Mon. Sunday should
be the coolest day of the period w/ the models showing a weak cold
fropa. Otherwise, highs should generally be in the 80s through the
forecast period.

.LONG TERM...(Sunday through Friday)
Issued at 332 AM MDT Sat Aug 26 2017

Long Range models in good agreement, showing no significant
weather concerns through next week with pleasant weather and
a continuation of warm temperatures. A strong Upper level high is
expected to remain near the four corners region and drift eastward
into Utah and western Colorado by the middle of next week. Models
show a strong ridge axis extending northeast from the center of
the high into the state of Wyoming. This should hinder afternoon
convection, especially outside of the mountains, each afternoon.
Thursday appears to be the most favorable for afternoon
thunderstorms as a weak Pacific disturbance aloft quickly moves
across the area in the afternoon, so increased POP between 20 to
30 percent mainly along I-80. Otherwise, kept POP below 10 percent
earlier in the week and on Friday as well. By late in the week,
models show the upper level flow becoming more northwest or
northerly, allowing a strong Canadian cold front to dig southward
into the northern plains. High temperatures will be seasonable
and slightly above average, with highs mainly in the 80's to low
90's across most locations. Temperatures may lower a few degrees
by the end of the week as that front begins to move southward
across the region.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday morning)
Issued at 1015 AM MDT Sat Aug 26 2017

VFR will prevail over the terminals through the period.  An isolated
storm or two possible over the northern panhandle this afternoon.

&&

.FIRE WEATHER...
Issued at 332 AM MDT Sat Aug 26 2017

In general, dry conditions will prevail over the next several days
with minimum RH values frequently below 20 percent, especially for
areas along/west of the Laramie Range. However, winds are expected
to be light, limiting fire weather concerns through Monday.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.
&&

SHORT TERM...CLH
LONG TERM...TJT
AVIATION...RE
FIRE WEATHER...CLH
Hazardous weather outlook, Aug 26, 4:51 AM MDT, 5 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
451 AM MDT Sat Aug 26 2017

WYZ101>119-271100-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
451 AM MDT Sat Aug 26 2017

This hazardous weather outlook is for southeast Wyoming.

.DAY ONE...TODAY AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation will not be required at this time.

NEZ002-003-019>021-054-055-095-096-271100-
Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne-
North Sioux-South Sioux-
451 AM MDT Sat Aug 26 2017

This hazardous weather outlook is for portions of western
Nebraska.

.DAY ONE...TODAY AND TONIGHT

A few thunderstorms are expected to develop across western
Nebraska this afternoon. One or two of these thunderstorms may
become strong and contain hail and strong gusty winds.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

The probability for widespread hazardous weather is low.

.Spotter information statement...

Spotter activation will not be required at this time.

In the hours before

Special weather statement, Aug 26, 7:46 AM MDT, 2 hours 55 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
746 AM MDT Sat Aug 26 2017

NEZ002-003-021-095-096-WYZ102-261500-
Dawes-Box Butte-Morrill-North Sioux-South Sioux-Niobrara County-
Including the cities of Chadron, Chadron St Park, Alliance,
Angora, Bridgeport, Bayard, Redington, Harrison, Agate, Lusk,
and Redbird
746 AM MDT Sat Aug 26 2017

...Fog to Persist Through Around 9 AM...

Areas of locally dense fog will persist through 9 AM across
portions of the central and northern Nebraska Panhandle.
Visibilities will be reduced to less than one half mile at times.
Motorists are encouraged to allow extra time when traveling this
are this morning.

Nearby

Red Flag Warnings in Wyoming, 2017Every red flag warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.